Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 23, 2025, 7:04 PM CDT for Edwards County, Hodgeman County, Pawnee County, Kansas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2025, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 23, 2025, 10:04 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, KS, Hodgeman County, KS, Pawnee County, KS
The radar
The Dodge City radar (KDDC), 63 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:30 PM CDT | FLASH FLOOD | 2 Ene Hanston, KS | The report described small draws running over county roads including washouts, especially along SE P Roads at this location near Buckner Creek. Rain gauge report of 3.70 inches. |
| Jun 23, 7:30 PM CDT | FLASH FLOOD | 3 S Burdett, KS | County roads flooded in this area, including several washouts from over 5 inches of rain. |
| Jun 23, 8:00 PM CDT | RAIN 3.7 | 2 Ene Hanston, KS | Rain gauge report of very heavy rainfall from training thunderstorms, most of which fell in a 90-minute period. |
| Jun 23, 8:00 PM CDT | RAIN 5.25 | 3 S Burdett, KS | Heavy rain led to flash flooding in this area, with most of the rain falling in a 90-minute period. |
| Jun 23, 9:46 PM CDT | RAIN 4.5 | 5 S Burdett, KS | Heavy rain from training thunderstorms. Most of this rain fell in a 90-minute period. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WGUS53 KDDC 240004
FFWDDC
KSC047-083-145-240315-
/O.NEW.KDDC.FF.W.0008.250624T0004Z-250624T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
704 PM CDT Mon Jun 23 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Northwestern Edwards County in south central Kansas...
Northwestern Pawnee County in south central Kansas...
Southeastern Hodgeman County in southwestern Kansas...
* Until 1015 PM CDT.
* At 704 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1.5 to 2.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gray, Burdett, Hanston, Rozel and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3831 9927 3825 9919 3811 9931 3804 9951
3796 9978 3809 9979 3822 9953
FLASH FLOOD...RADAR INDICATED
$$
UMSCHEID1 follow-up statement
541
WGUS73 KDDC 240304
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
1004 PM CDT Mon Jun 23 2025
KSC047-083-145-240314-
/O.CAN.KDDC.FF.W.0008.000000T0000Z-250624T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards KS-Hodgeman KS-Pawnee KS-
1004 PM CDT Mon Jun 23 2025
...FLASH FLOOD WARNING IS CANCELLED AND IS REPLACED WITH AN AREAL
FLOOD WARNING FOR NORTHWESTERN EDWARDS, NORTHWESTERN PAWNEE AND
SOUTHEASTERN HODGEMAN COUNTIES...
The heavy rain has ended, and flash flooding is no longer a threat.
However, creeks and tributaries remain swollen with areal flooding
continuing. An area flood warning is now in effect through Tuesday
morning.
&&
LAT...LON 3831 9927 3825 9919 3811 9931 3804 9951
3796 9978 3809 9979 3822 9953
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:30 PM CDT, 34 minutes earlier. Its key messages:
- Thunderstorms possible late today and early tonight (50-70%). Some storms may be capable of producing heavy rainfall and isolated strong gusty winds. The heavy rainfall may result in minor water issues in some areas.
- Another chance of thunderstorms (20-30%) will be possible late Tuesday, mainly across west central and north central Kansas. Gusty winds and locally heavy rainfall will be the main hazards from these storms.
- For the remainder of the work week there will be a chance for thunderstorms almost each evening and overnight minimum temperatures in the 70s by mid week will drive heat risk into the elevated category (2 of 4) east of highway 283.
Area forecast discussion, Jun 23, 6:30 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 630 PM CDT Mon Jun 23 2025 .KEY MESSAGES... - Thunderstorms possible late today and early tonight (50-70%). Some storms may be capable of producing heavy rainfall and isolated strong gusty winds. The heavy rainfall may result in minor water issues in some areas. - Another chance of thunderstorms (20-30%) will be possible late Tuesday, mainly across west central and north central Kansas. Gusty winds and locally heavy rainfall will be the main hazards from these storms. - For the remainder of the work week there will be a chance for thunderstorms almost each evening and overnight minimum temperatures in the 70s by mid week will drive heat risk into the elevated category (2 of 4) east of highway 283. && .DISCUSSION... Issued at 318 PM CDT Mon Jun 23 2025 Surface frontal/zone of near surface convergence and vorticity will be somewhere close to an Elkhart - eastern Finney county - Hays line by early afternoon through late afternoon as the frontal boundary is not a fast moving one. Given the steep low level lapse rates, moderately high LFCs/LCL in the initiation environment, a brief period of landspout activity cannot be ruled our before storms grow upscale to the east in a more rich moisture environment enhancing the wind/hail threat. The ARW which has been known to over-predict convection was far more robust with coverage of multi-cell clusters later this afternoon and evening than was the HRRR; which modeled compact single cell strong to severe outflows through early evening hours (through 7 pm) on the overnight runs. The HRRR also showed higher terrain convection over NE NM and SE CO spreading into the warm sector ahead of the surface front after 00z near Elkhart - expanding eastward in a multicell cluster with hail and wind potential through the balance of the later evening. These models are appearing to converge a bit in solutions from the immediate previous runs, favoring convection unzipping right along the boundary and slowly moving east. Residual rain and lighting might be ongoing though the overnight especially in the post frontal zone or roughly the northwest one half of the area (NW of a Meade to Larned line). In addition to the severe risk, the excessive rain outlook is in the slight category (2 of 4) for the risks of rapid onset flooding. As mentioned in the WPC’s discussion, the possibility of the slight risk are being underdone is based on the more robust CAMS overnight but at this time is limited to the counties east of highway 23. A robust 850-500 mb layer of moisture advection overlays a PWAT field ranging from 1.4 to about 1.8 inches from Garden City to the easternmost counties... and even exceed one inch as far west as the Colorado state line. Rainfall rates of 1 to 1.5 inches locally are modeled by the HRRR, without any appreciable signal of storm cell training which is a good thing given the above normal soil moisture on the short and long term over much of the CWA. The proximity of the surface cold frontal boundary and potential for evening and overnight rains will play a part in moderating the temperatures a for the early part of the week. However this airmass gets heated back up with the return to southerly and downsloping surface winds by Wednesday and onward leading to increasing daytime highs as well as higher nighttime lows in the 70s. The result is a slight increasing heat risk into the elevated category (level 2 of 4). && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 630 PM CDT Mon Jun 23 2025 KDDC radar observations show scattered thunderstorms across southwest KS, affecting mainly only DDC and LBL, with GCK and HYS on the periphery of the convective activity. This activity will gradually diminish over the next couple hours, allowing all terminals to return to VFR. Outside of brief outflow winds that will produce erratic and strong wind gusts, winds will weaken to light and variable overnight before restrengthening tomorrow morning into the 14-17 kt range with gusts of 24-27 kts. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Russell AVIATION...Springer
Hazardous weather outlook, Jun 23, 3:11 AM CDT, 15 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 311 AM CDT Mon Jun 23 2025 KSZ030-031-043>046-061>066-074>081-084>090-240815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 311 AM CDT Mon Jun 23 2025 /211 AM MDT Mon Jun 23 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Thunderstorms will be likely late today and early tonight. The main hazards from the strongest storms will be heavy rainfall, wind gusts up to 60 mph and possibly isolated hail up to the size of a quarter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A slight chance for strong thunderstorms will be possible on Tuesday, mainly across west central and north central Kansas. Heavy rainfall and gusty winds will be the main hazards from these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed but rainfall reports are encouraged.
In the hours before
Special weather statement, Jun 23, 6:05 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
605 PM CDT Mon Jun 23 2025
KSZ046-232345-
Rush KS-
605 PM CDT Mon Jun 23 2025
...STRONG THUNDERSTORMS WILL IMPACT RUSH COUNTY THROUGH 645 PM CDT...
At 605 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rush Center to Otis. Movement was
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
La Crosse, Otis, Bison, Rush Center, and Timken around 610 PM CDT.
Loretta around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3835 9903 3835 9952 3869 9940 3870 9903
TIME...MOT...LOC 2305Z 209DEG 28KT 3841 9936 3854 9905
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDLocal storm report, Jun 23, 6:25 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
625 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM Tstm Wnd Gst 3 ENE Dodge City 37.77N 99.97W
06/23/2025 M59 MPH Ford KS ASOS
ASOS station KDDC Dodge City Regional
Airport.
&&
MRSpecial weather statement, Jun 23, 6:28 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Dodge City KS
628 PM CDT Mon Jun 23 2025
KSZ063-064-077-240015-
Gray KS-Finney KS-Hodgeman KS-
628 PM CDT Mon Jun 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN FINNEY...
NORTHWESTERN HODGEMAN AND NORTHERN GRAY COUNTIES THROUGH 715 PM
CDT...
At 627 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles southwest of
Kalvesta to 11 miles southwest of Jetmore. Movement was north at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Kalvesta around 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10060 3826 9958 3792 10009 3791 10022
3790 10023 3784 10064
TIME...MOT...LOC 2327Z 178DEG 24KT 3798 10043 3800 10007
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDLocal storm report, Jun 23, 6:38 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
638 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM Tstm Wnd Gst 3 ENE Dodge City 37.77N 99.97W
06/23/2025 M58 MPH Ford KS ASOS
ASOS station KDDC Dodge City Regional
Airport.
&&
JRJSpecial weather statement, Jun 23, 6:48 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
648 PM CDT Mon Jun 23 2025
KSZ064-065-079-240045-
Hodgeman KS-Pawnee KS-Edwards KS-
648 PM CDT Mon Jun 23 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HODGEMAN...PAWNEE
AND NORTHERN EDWARDS COUNTIES THROUGH 745 PM CDT...
At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sanford to 7 miles north of Spearville.
Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Rozel, Frizell, and Sanford around 655 PM CDT.
Other locations in the path of these storms include Ash Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3834 9938 3809 9991 3792 9996 3798 9905
3834 9905
TIME...MOT...LOC 2348Z 236DEG 25KT 3819 9926 3795 9978
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDSpecial weather statement, Jun 23, 6:49 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
649 PM CDT Mon Jun 23 2025
KSZ084-085-240045-
Stevens KS-Morton KS-
649 PM CDT Mon Jun 23 2025
...A STRONG THUNDERSTORM WILL IMPACT MORTON AND SOUTHWESTERN STEVENS
COUNTIES THROUGH 745 PM CDT...
At 649 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Elkhart, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Wilburton around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3735 10187 3719 10119 3699 10155 3699 10204
3701 10204
TIME...MOT...LOC 2349Z 215DEG 24KT 3702 10189
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:17 PM CDT | Special Weather Statement | DDC | Morton | 58 min |
| Jun 23, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 20 min |
| Jun 23, 8:13 PM CDT | Special Weather Statement | DDC | Grant, Morton, Stanton, Stevens | 47 min |
| Jun 23, 8:30 PM CDT | Areal Flood Advisory | DDC | Grant, Morton, Stanton, Stevens | 2 hr |
| Jun 23, 10:01 PM CDT | Areal Flood Warning | DDC | Hodgeman, Pawnee | 12 hr |
| Jun 23, 10:42 PM CDT | Areal Flood Warning | DDC | Grant, Morton, Stanton, Stevens | 11 hr |
| Jun 24, 6:26 PM CDT | Special Weather Statement | DDC | Hodgeman | 49 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.